Vol. 8, No. 6, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 7, 1539–1791
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Transition waves for Fisher–KPP equations with general time-heterogeneous and space-periodic coefficients

Grégoire Nadin and Luca Rossi

Vol. 8 (2015), No. 6, 1351–1377
DOI: 10.2140/apde.2015.8.1351
Abstract

We study existence and nonexistence results for generalized transition wave solutions of space-time heterogeneous Fisher–KPP equations. When the coefficients of the equation are periodic in space but otherwise depend in a fairly general fashion on time, we prove that such waves exist as soon as their speed is sufficiently large in a sense. When this speed is too small, transition waves do not exist anymore; this result holds without assuming periodicity in space. These necessary and sufficient conditions are proved to be optimal when the coefficients are periodic both in space and time. Our method is quite robust and extends to general nonperiodic space-time heterogeneous coefficients, showing that transition wave solutions of the nonlinear equation exist as soon as one can construct appropriate solutions of a given linearized equation.

Keywords
Fisher–KPP equation, reaction-diffusion, traveling waves, generalized transition waves, generalized principal eigenvalues
Mathematical Subject Classification 2010
Primary: 35B40, 35K10, 35K57, 35P05, 35B51
Milestones
Received: 24 March 2014
Revised: 15 March 2015
Accepted: 11 May 2015
Published: 5 September 2015
Authors
Grégoire Nadin
Sorbonne Universités
UPMC Univ Paris 06, UMR 7598
Laboratoire Jacques-Louis Lions
75005 Paris
France
Luca Rossi
Dipartimento di Matematica
Università di Padova
via Trieste 63
I-35121 Padova
Italy